Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 9, 2013, 2:50 AM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Mar 9, 2013, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 2:50 AM CST (08:50 UTC)
- In effect from
- Mar 9, 2013, 12:00 PM CST
- Expired
- Mar 9, 2013, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS74 KLCH 090850 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 AM CST SAT MAR 9 2013 ...GUSTY SOUTHERLY WINDS IN THE AFTERNOON... .FALLING PRESSURES ACROSS CENTRAL TEXAS WILL BRING ABOUT LARGE DIFFERENCES-IN-PRESSURES...RESULTING IN GUSTY SOUTHERLY WINDS. LAZ052>055-073-074-TXZ215-091900- /O.NEW.KLCH.WI.Y.0011.130309T1800Z-130310T0000Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 250 AM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...BETWEEN NOON AND 5 PM. * WINDS...SOUTHERLY AT 20 MPH WITH GUSTS TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
237 WWUS74 KLCH 091831 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1231 PM CST SAT MAR 9 2013 ...GUSTY SOUTHERLY WINDS IN THE AFTERNOON... .LOW PRESSURE DEVELOPING ACROSS CENTRAL TEXAS WILL STRENGTHEN THE PRESSURE GRADIENT OVER THE AREA...RESULTING IN GUSTY SOUTHERLY WINDS. LAZ052>055-073-074-TXZ215-100000- /O.CON.KLCH.WI.Y.0011.000000T0000Z-130310T0000Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 1231 PM CST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...BETWEEN NOON AND 5 PM. * WINDS...SOUTHERLY NEAR 20 MPH WITH GUSTS TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:20 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 8, 11:20 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1120 PM CST FRI MAR 8 2013 .DISCUSSION... 06Z TAF ISSUANCE. && .AVIATION... SE WINDS EXPECTED TO REMAIN ~10 KTS AT BPT FOR MOST OF THE OVERNIGHT HOURS. OTHERWISE...SE WINDS 4-6 KTS SHOULD PREVAIL AT REMAINING SITES. LOW LEVEL MOISTURE INCREASING FROM THE W WILL LEAD TO INTERMITTENT MVFR CEILINGS FOR BPT/LCH TOWARDS DAYBREAK...THUS INTRODUCED TEMPO GROUP FROM 11-15Z FOR THIS. NOT EXPECTING THIS FOR AEX/LFT/ARA AT THIS TIME...BUT WITH THE LIGHTER WINDS...POSSIBLE MVFR VSBY. OTHERWISE...INCREASING LLJ WILL LEAD TO MARKED INCREASE IN SE WINDS AFTER 16Z SAT...WITH WINDS 14-17 KTS WITH GUSTS 22-25 KTS. ALSO...MVFR CEILINGS WILL LIKELY PREVAIL FOR S TERMINALS DUE TO THE MOISTURE TRAPPED UNDER THE STRONG CAPPING INVERSION ~925MB. SHALLOW STREAMER SHRA POSSIBLE DURING THE AFTERNOON HOURS...PLACED SHRA FOR THIS. CEILINGS EXPECTED TO LOWER FURTHER TO IFR SAT EVENING. DML && .PREV DISCUSSION... /ISSUED 858 PM CST FRI MAR 8 2013/ UPDATE... SOUTHWEST FLOW ALOFT BRINGING IN EXTENSIVE UPPER LEVEL MOISTURE AND CLOUD COVER. THIS...ALONG WITH THE LIGHT SOUTHEAST WINDS WILL KEEP TEMPERATURES MAINLY IN THE 50S TONIGHT...WITH THE EXCEPTION THE USUAL COLDER SPOTS IN CENTRAL LOUISIANA MAY DIP DOWN INTO THE UPPER 40S. STILL RELATIVELY TOO DRY IN THE MID AND LOW LEVELS TO WORRY ABOUT SHOWER DEVELOPMENT TONIGHT INTO EARLY SATURDAY. GRADIENT WILL BEGIN TO TIGHTEN ON SATURDAY AS STORM SYSTEM DEVELOPS IN THE ROCKIES. HOWEVER...NO HEADLINES OVER THE COASTAL WATERS EXPECTED UNTIL SATURDAY AFTERNOON AT THE EARLIEST. NO MAJOR CHANGES TO THE GRIDS AT THIS TIME. RUA PREV DISCUSSION... /ISSUED 545 PM CST FRI MAR 8 2013/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... S TO SE WINDS 8-12 KTS AT AEX/BPT/LCH SHOULD CONTINUE THRU EARLY THIS EVENING...DIMINISHING SLIGHTLY OVERNIGHT BUT LIKELY TO REMAIN 8-10 KTS. WINDS SLIGHTLY LESS FOR ARA/LFT THIS EVENING AND OVERNIGHT. OTHERWISE...VFR EXPECTED FOR VSBY/CEILINGS THIS EVENING. LOW LEVEL MOISTURE INCREASING FROM THE W WILL LEAD TO INTERMITTENT MVFR CEILINGS FOR BPT/LCH TOWARDS DAYBREAK...THUS INTRODUCED TEMPO GROUP FROM 10-14Z FOR THIS. NOT EXPECTING THIS FOR AEX/LFT/ARA AT THIS TIME. OTHERWISE...INCREASING LLJ WILL LEAD TO MARKED INCREASE IN SE WINDS AFTER 16Z SAT...WITH WINDS 14-17 KTS WITH GUSTS OVER 25 KTS. DML PREV DISCUSSION... /ISSUED 428 PM CST FRI MAR 8 2013/ SYNOPSIS... LATEST WATER VAPOR AND UPPER AIR ANALYSIS SHOWS LG UPPER LOW SPINNING INTO S CAL WITH DOWNSTREAM RIDGING INTO THE CNTL/SRN CONUS AND PAC MOISTURE STREAMING OVER TX/LA ON SWLY FLOW ALOFT. SFC RIDGE REMAINS IN PLACE ACRS THE MID AND LOWER MS VALLEY...WITH SELY WINDS BRINGING WARMER AND MOISTER AIR INTO THE AREA. DISCUSSION... FEW CHANGES TO THE FCST THROUGH THE WEEKEND. A WARMING AND MOISTENING TREND WILL CONTINUE WITH LOWS TONIGHT IN THE UPPER 40S TO MIDDLE 50S...BETWEEN 10-15 DEGREES WARMER THAN LAST NIGHT. THE UPPER LOW WILL MOVE QUICKLY EAST TO THE SRN PLAINS BY SATURDAY...WITH ENOUGH LIFT IN ADVANCE OF THE SYSTEM TO BRING A SLT CHC OF SHOWERS TO WRN PORTIONS OF THE AREA SAT AFTN. HIGH TEMPS WILL WARM INTO THE 70S...SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE INTO THE DAY SUNDAY AS THE UPPER LOW LIFTS NE AND BRINGS A COLD FRONT ACRS TX. THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...MAINLY SUNDAY AFTN INTO SUNDAY NIGHT AS THIS SYSTEM MOVES INTO THE LOWER MS VALLEY. GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT ALONG WITH DECENT DEEP LAYER SHEAR WILL BE IN PLACE...WITH INSTABILITY RATHER MARGINAL. HOWEVER...COULD SEE INSTABILITY IMPROVE WITH AFTN HEATING. EXPECT THE HIGHEST POPS ACRS THE AREA DURING THE OVERNIGHT HOURS SUNDAY NIGHT AS THE FRONT CROSSES THE AREA. OVERALL RAINFALL TOTALS WILL RUN BETWEEN 1 AND 2 INCHES FROM SUNDAY INTO MONDAY...BUT COULD SEE HIGHER RAINFALL RATES WITHIN SOME OF THE STRONGER STORMS. RAIN CHANCES WILL END FOR MUCH OF THE AREA BY MONDAY AFTN AS DRIER AIR MOVES INTO THE REGION BEHIND THE COLD FRONT. COOLER AND DRIER WEATHER IS EXPECTED MONDAY INTO TUESDAY. A FAIR AND DRY PATTERN WILL BE IN PLACE THROUGH MUCH OF NEXT WEEK WITH SFC HIGH PRESSURE PREVAILING OVER THE REGION. TEMPERATURES WILL MODERATE BY MID TO LATE NEXT WEEK WITH MORNING LOWS RUNNING NEAR NORMAL AND AFTN HIGHS NEAR OR SLIGHTLY ABOVE NORMAL. MARINE... LIGHT TO MODERATE SOUTHEAST WINDS WILL STRENGTHEN THROUGH SATURDAY BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE DEVELOPING OVER THE TEXAS PANHANDLE. THE ONSHORE FLOW WILL CONTINUE INTO SUNDAY AHEAD OF A COLD FRONT WITH SHOWERS AND THUNDERSTORMS INCREASING SUNDAY AFTERNOON INTO EARLY MONDAY. THE FRONT WILL CROSS THE COASTAL WATERS SUNDAY NIGHT...WITH STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 53 72 60 72 47 / 10 10 20 60 80 KBPT 56 72 61 72 46 / 10 20 20 60 80 KAEX 48 73 59 73 46 / 10 10 30 70 80 KLFT 52 73 60 73 50 / 10 10 10 40 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 8, 4:25 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CST FRI MAR 8 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 425 AM CST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL ADVANCE ACROSS THE FORECAST AREA LATE SUNDAY INTO EARLY MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY. WIND PROFILES APPEAR FAVORABLE FOR SEVERE WEATHER BUT INSTABILITY WILL REMAIN LIMITED. ANY SEVERE WEATHER THREAT AT THIS TIME APPEARS MINIMAL...BUT HEAVY RAINS WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-091030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 425 AM CST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL ADVANCE ACROSS THE FORECAST AREA LATE SUNDAY INTO EARLY MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY. WIND PROFILES APPEAR FAVORABLE FOR SEVERE WEATHER BUT INSTABILITY WILL REMAIN LIMITED. ANY SEVERE WEATHER THREAT AT THIS TIME APPEARS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:44 AM CST | Small Craft Advisory | LCH | 54 hr |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.